MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE
Model Number GF-UE160-AL5
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The referenced scope was returned to the service center for evaluation.The service group found the scope failed the water leak test due to a hole on the bending section cover.Additionally, the pink colored probe unit was chipped/missing piece (not exposing the core).The ultrasound connectors were found to have corrosion within.The scope was repaired and returned to the customer.As part of the investigation, olympus followed up with the customer to obtain additional information regarding the reported defect but with no results.A review of the scope's history shows the scope was last serviced via repair on (b)(6) 2019.The original equipment manufacturer (oem), performed a device history record review and no abnormalities were noted.No device was returned to the oem, however, an investigation was performed by the oem and determined that there is no manufacturing, material or processing related cause for this failure mode.The potential root cause has been determined to be due to external force was applied to the distal end.Olympus will continue to monitor the field performance of this device.To mitigate the risk of device damage, the instructions for use provides information that states, do not apply shock to the distal end of the insertion tube,particularly the ultrasonic transducer and the objective lens surface at the distal end.This could cause abnormalities in the visual and/or ultrasonic images.
 
Event or Problem Description
The service center was informed that the ultrasonic gastro-video scope has a hole in it.It was unknown when the event occurred.No patient involvement was reported.

Brand Name
ULTRASONIC GASTROVIDEOSCOPE
Common Device Name
ULTRASONIC GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10754987
Report Number8010047-2020-08293
Device Sequence Number13718470
Product Code ODG
UDI-Device Identifier04953170203107
UDI-Public04953170203107
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K051541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberGF-UE160-AL5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2020
Initial Report FDA Received Date10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1